Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 16, NWS Bismarck, ND

September 18, 200619 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 18, 2006, 3:35 AM MDT for 19 counties in North Dakota. It took effect at Sep 18, 2006, 4:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2006, 3:35 AM MDT (09:35 UTC)
In effect from
Sep 18, 2006, 4:00 AM MDT
Expired
Sep 18, 2006, 1:59 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 6 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 180935
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT MON SEP 18 2006

...WINDY CONDITIONS WILL CONTINUE...DIMINISHING WEST TO EAST 
THROUGHOUT THE DAY...

..A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL
CONTINUE TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS
SOUTHERN NORTH DAKOTA TODAY. WINDS WILL SUBSIDE ACROSS THE
SOUTHWEST LATER THIS MORNING...ACROSS THE SOUTH CENTRAL LATER
THIS AFTERNOON...AND ACROSS THE SOUTHEAST EARLY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ033-040-041-043-044-181700-
/O.NEW.KBIS.WI.Y.0016.060918T1000Z-060918T1700Z/
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN...
HETTINGER
335 AM MDT MON SEP 18 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. 

A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
LATE THIS MORNING. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019>021-034-035-042-045-046-181745-
/O.NEW.KBIS.WI.Y.0016.060918T1000Z-060918T2000Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
435 AM CDT MON SEP 18 2006 /335 AM MDT MON SEP 18 2006/

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
LATER THIS AFTERNOON. A FEW GUSTS IN EXCESS OF 40 MPH ARE
POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ022-023-025-036-037-047-048-050-051-181745-
/O.NEW.KBIS.WI.Y.0016.060918T1500Z-060919T0200Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
435 AM CDT MON SEP 18 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
EARLY THIS EVENING. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
2 follow-up statements
000 
WWUS73 KBIS 181655
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1155 AM CDT MON SEP 18 2006

...WINDY CONDITIONS WILL CONTINUE CENTRAL...

..A STRONG LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CONTINUE
TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS CENTRAL NORTH
DAKOTA. THE WINDS WILL SUBSIDE THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ033-040-041-043-044-181800-
/O.EXP.KBIS.WI.Y.0016.000000T0000Z-060918T1700Z/
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN...
HETTINGER
1055 AM MDT MON SEP 18 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM MDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM MDT THIS MORNING. THE WINDS
WILL CONTINUE TO DIMINISH AS THE LOW PRESSURE SYSTEM MOVES EAST OF
THE REGION. 

$$

NDZ022-023-025-036-037-047-048-050-051-190100-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-060919T0200Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
1155 AM CDT MON SEP 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A STRONG LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
EARLY THIS EVENING. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019>021-034-035-042-045-046-182000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-060918T2000Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
1155 AM CDT MON SEP 18 2006 /1055 AM MDT MON SEP 18 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS
AFTERNOON...

A STRONG LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
LATER THIS AFTERNOON. A FEW GUSTS IN EXCESS OF 40 MPH ARE
POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 181959
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT MON SEP 18 2006

...WINDS HAVE DIMINISHED OVER WEST AND CENTRAL NORTH DAKOTA...

.THE WIND ADVISORY HAS BEEN CANCELLED FOR SOUTH CENTRAL NORTH
DAKOTA. WINDS ARE EXPECTED TO SLOWLY DECREASE AS THE EVENING HOURS
APPROACH. 

NDZ019>021-034-035-042-045-046-182100-
/O.CAN.KBIS.WI.Y.0016.000000T0000Z-060918T2000Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
259 PM CDT MON SEP 18 2006 /159 PM MDT MON SEP 18 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

NDZ022-023-025-036-037-047-048-050-051-182100-
/O.CAN.KBIS.WI.Y.0016.000000T0000Z-060919T0200Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
259 PM CDT MON SEP 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$
WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 18, 2:07 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 18, 2:07 AM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
307 AM CDT MON SEP 18 2006

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE LINGERING
PRECIPITATION TODAY ASSOCIATED WITH THE UPPER LEVEL LOW...CONTINUED
STRONG NORTHWEST WINDS THIS MORNING AND AFTERNOON...CHANCE OF FOG
AND FROST MONDAY NIGHT/TUESDAY MORNING...THEN ANOTHER CHANCE OF
SHOWERS WEDNESDAY AS ANOTHER SYSTEM MOVES INTO THE CENTRAL PLAINS.

CURRENTLY...SURFACE LOW PRESSURE AND THE UPPER LEVEL CLOSED LOW ARE
STACKED OVER EASTERN NORTH DAKOTA. SHOWERS CONTINUE TO MOVE THROUGH
THE FORECAST AREA WITH THE CLOSED LOW IN CLOSE PROXIMITY. WINDS ARE
ALSO STILL ON THE BREEZY SIDE WITH GUSTS IN THE 30S TO AROUND 40
AROUND THE CWA...AND SUSTAINED MAINLY IN THE 20S WITH A FEW 30S
POPPING UP OCCASIONALLY. SOME SNOW WAS REPORTED MIXED WITH RAIN
EARLIER IN WESTERN NORTH DAKOTA...AND WOULD EXPECT A FEW MORE
REPORTS AS SURFACE TEMPS AND DEWPOINT TEMPS FALL THIS EARLY MORNING
WEST.

FOR TODAY...SHOWERS WILL CONTINUE OVER THE ENTIRE FORECAST AREA THIS
MORNING AND AFTERNOON...EVENTUALLY ENDING WEST AND CENTRAL AS THE
DAY PROGRESSES. PRECIPITATION SHOULD THEN END ACROSS THE EAST THIS
EVENING AS THE UPPER LEVEL AND SURFACE LOW MOVE EAST INTO THE
NORTHERN GREAT LAKES REGION. WILL KEEP PRECIP TYPE ALL RAIN...EXCEPT
FOR THIS MORNING WEST WHERE THERMAL PROFILES INDICATING POSSIBLE
MIXING WITH SNOW. LITTLE TO NO ACCUMULATION EXPECTED WITH RELATIVELY
WEAK DYNAMICS AND WARM GROUND TEMPS. WINDS WILL BE AN ISSUE ONCE
AGAIN TODAY...ALTHOUGH NOT NEARLY AS GUSTY AS SOUTHWEST NORTH DAKOTA
EXPERIENCED YESTERDAY. GUIDANCE INDICATING SUSTAINED WINDS AROUND 25
KTS SOUTHWEST THIS MORNING WITH GUSTS APPROACHING 35KTS...QUICKLY
DISSIPATING BY NOON. FOR THE SOUTH CENTRAL AND SOUTHEAST...SAME
STORY EXCEPT LINGERING A BIT LONGER THROUGH THE AFTERNOON AND
35-40KT WINDS MIXING DOWN...DISSIPATING CENTRAL TO EAST AS WE
APPROACH THE EVENING. WITH ALL THIS SAID...PLAN IS TO ISSUE A WIND
ADVISORY SOUTHWEST THIS MORNING...SOUTH CENTRAL THROUGH EARLY
AFTERNOON...AND SOUTHEAST THROUGH THE LATE AFTERNOON.

TONIGHT...SURFACE HIGH PRESSURE WILL MOVE INTO THE NORTHERN
PLAINS...CLEARING SKIES A BIT AND ALLOWING TEMPERATURES TO DROP.
WILL BE ADDING PATCHY FOG WITH SURFACE MOISTURE IN PLACE FROM RECENT
RAINFALL AND LIGHTER WINDS...AND PATCHY FROST WITH MIN TEMPS
FORECASTED IN THE UPPER 20S AND LOWER 30S WEST AND CENTRAL AND
PORTIONS OF THE EAST. A FROST ADVISORY OR PERHAPS A FREEZE WARNING
MAY BE NEEDED FOR TONIGHT...WILL LET THE DAY SHIFT FURTHER
EVALUATE MIN TEMPS AND POSSIBLE HEADLINES.

TUESDAY...LOOKING TO BE A NICE DAY WITH HIGH PRESSURE OVER THE
REGION. WINDS WILL BE ON THE LIGHT SIDE WITH DAYTIME TEMPERATURES
WARMING UP A BIT INTO THE 50S TO AROUND 60 WITH WEAK RIDGING ON THE
LEE OF THE ROCKIES.

WEDNESDAY...DAYTIME TEMPERATURES WARM A BIT MORE AS THE RIDGE AXIS
MOVES OVER THE NORTHERN PLAINS REGION. NEXT UPPER LEVEL WEATHER
PRODUCER MOVES INTO THE CENTRAL ROCKIES BY WEDNESDAY
AFTERNOON...WITH ITS ASSOCIATED SURFACE TROUGH JUST SOUTH OF THE
CWA. SYSTEM THEN PROGRESSES EAST WEDNESDAY NIGHT INTO THE CENTRAL
PLAINS. BEST DYNAMICS AND CHANCES OF PRECIP LOOKING SOUTH OF THE
BORDER AT THIS POINT. STILL...ENOUGH FORCING PRESENT OVER WESTERN
AND CENTRAL NORTH DAKOTA DURING THE AFTERNOON AND NIGHTTIME
WEDNESDAY TO WARRANT LEAVING IN CHANCES OF RAIN.

.LONG TERM...THURSDAY THROUGH SUNDAY...
NOT MANY CHANGES MADE. PRECIP CHANCES APPEAR TO BE IMPROVING ON
THURSDAY WITH A SIGNIFICANT UPPER LOW BEING PROGGED. SUNDAY LOOKS TO
BE WARM AND DRY PER THE 00Z GFS RUN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON FOR
NDZ019-NDZ020-NDZ021-NDZ034-NDZ035-NDZ042-NDZ045-NDZ046.

WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NDZ022-NDZ023-NDZ025-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-
NDZ051.

WIND ADVISORY UNTIL 3 AM MDT EARLY THIS MORNING FOR NDZ031-
NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044.

WIND ADVISORY UNTIL 11 AM MDT THIS MORNING FOR NDZ033-NDZ040-
NDZ041-NDZ043-NDZ044.

&&

NH/RSL
Hazardous weather outlook, Sep 17, 9:38 PM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1038 PM CDT SUN SEP 17 2006

NDZ031>033-040-041-043-044-180930-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
938 PM MDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

WIND ADVISORY IS IN EFFECT. NORTHWEST WINDS IN EXCESS OF 30 MPH
WITH A FEW GUSTS TO 40 MPH WILL CONTINUE. IN ADDITION...LIGHT
RAIN...POSSIBLY MIXED WITH SNOW...IS POSSIBLE. MOTORISTS SHOULD
EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-180930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1038 PM CDT SUN SEP 17 2006 /938 PM MDT SUN SEP 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JF

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:36 PM MDTWind AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more6 hr
Sep 18, 2:35 PM MDTFrost AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 18 more16 hr

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.